MAUDE Adverse Event Report: ZIMMER BIOMET, INC. AVENIR COMPLETE; PROSTHETIC, HIP

ZIMMER BIOMET, INC. AVENIR COMPLETE; PROSTHETIC, HIP
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Osteopenia/ Osteoporosis (2651)
Date of Event 09/19/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device will not be returned for analysis as it remains implanted; however, an investigation of the reported event is in progress.Once the investigation is completed, as supplemental medwatch will be submitted.
 
Event or Problem Description
It was reported that after the patient underwent a right total hip replacement, it was found that the patient had osteoporotic bone quality and sustained a non-displaced calcar fracture during stem impaction.Two 1.7mm cerclage cables were placed intraoperatively.Surgery completed without further complications.No additional information was available at the time of this report.
 
Event or Problem Description
There is no update to the original complaint description provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history record identified no deviations or anomalies during manufacturing.Device is used for treatment.Review of complaint history found no additional related issues for this item and the reported part and lot combination.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: an initial right hip tha was performed on (b)(6) 2022.During the impaction of the stem, the patient sustained a calcar fracture.It was noted the patient has osteoporotic bone quality.The fracture was reduced with cables and no other complications noted.A definitive root cause cannot be determined.No corrective actions, preventive actions, or field actions resulted after investigation of this event.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b5;g3; h2 the following sections were corrected: b2; d1; d5; h8.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during surgery, the patient, patient had osteoporotic bone quality, sustained a non-displaced calcar fracture during stem impaction.Careful inspection of the medial calcar confirmed that no fracture occurred during broaching.Two 1.7mm cerclage cables were placed intraoperatively and the surgery was completed without further complications.Attempts have been made and no further information has been provided.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4;g3;h2;h3;h6.H6: component code: mechanical (g04) -stem.Additional medical records were provided and reviewed by a health care professional.Review of the available records identified the following: during the procedure, careful inspection of the calcar confirmed that the fracture did not occur while broaching.After the stem had been placed, inspection of the femur confirmed a non-displaced calcar fracture.Review of the device history record had identified no deviations or anomalies during manufacturing.The root cause remains unchanged.This complaint was confirmed based on the provided medical records.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
AVENIR COMPLETE
Common Device Name
PROSTHETIC, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key15985855
Report Number0001822565-2022-03482
Device Sequence Number5798420
Product Code LZO
UDI-Device Identifier00889024509047
UDI-Public(01)00889024509047(17)270419(10)3104660
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K182048
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number574201050
Device Lot Number3104660
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/23/2022
Supplement Date Received by Manufacturer12/30/2022
05/16/2023
07/29/2025
Initial Report FDA Received Date12/15/2022
Supplement Report FDA Received Date01/04/2023
06/12/2025
07/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Other;
Patient Age73 YR
Patient SexFemale
Patient Weight54 KG